Open Access
Translator Disclaimer
February, 1974 On the Weak Convergence of Interpolated Markov Chains to a Diffusion
Harold J. Kushner
Ann. Probab. 2(1): 40-50 (February, 1974). DOI: 10.1214/aop/1176996750

Abstract

Let $\{\xi_k^n, k = 0, 1, \cdots\}$ denote a $R^r$ valued discrete parameter Markov process for each $n$. For each real $T > 0$, it is shown that suitable piecewise interpolations in $D^r\lbrack 0, T \rbrack$ converge weakly as $n \rightarrow \infty$, to the diffusion given by \begin{equation*}\tag{*} x(t) = x + \int^t_0 f(x(s), s) ds + \int^t_0 \sigma(x(s), s) dw(s),\end{equation*} under essentially the condition that the solution to $(^\ast)$ is unique in the sense of multivariate distributions, $f(\bullet, \bullet), \sigma(\bullet, \bullet)$ are bounded and continuous, and the scaled "infinitesimal" coefficients of the $\{\xi_k^n\}$ are close to $f(\bullet, \bullet)$ and $\sigma(\bullet, \bullet)$. It is not required that $f(\bullet, \bullet)$ or $\sigma(\bullet, \bullet)$ satisfy a uniform Lipschitz condition, nor that $\sigma(\bullet, \bullet)\sigma'(\bullet, \bullet)$ be positive definite. The result extends the result of Gikhman and Skorokhod (1969). Two examples arising in population genetics are given, where $\sigma(\bullet, \bullet)$ is not uniformly Lipschitz.

Citation

Download Citation

Harold J. Kushner. "On the Weak Convergence of Interpolated Markov Chains to a Diffusion." Ann. Probab. 2 (1) 40 - 50, February, 1974. https://doi.org/10.1214/aop/1176996750

Information

Published: February, 1974
First available in Project Euclid: 19 April 2007

zbMATH: 0285.60064
MathSciNet: MR362428
Digital Object Identifier: 10.1214/aop/1176996750

Rights: Copyright © 1974 Institute of Mathematical Statistics

JOURNAL ARTICLE
11 PAGES


SHARE
Vol.2 • No. 1 • February, 1974
Back to Top